Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 107, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 19, 2006, 9:33 PM CDT for Martin County, Minnesota. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 9:33 PM CDT (02:33 UTC)
- Expired
- Jul 19, 2006, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Martin County, MN
The radar
The Minneapolis radar (KMPX), 144 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 10:04 PM CDT | HAIL 0.88 | Truman, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -458 J/kg
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 200235 SVRMPX MNC091-200315- /O.NEW.KMPX.SV.W.0107.060720T0233Z-060720T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 933 PM CDT WED JUL 19 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARTIN COUNTY IN SOUTH CENTRAL MINNESOTA... * UNTIL 1015 PM CDT * AT 932 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 MPH WINDS. THIS STORM WAS LOCATED 17 MILES NORTH OF FAIRMONT...OR ABOUT 8 MILES SOUTH OF ST JAMES...AND MOVING SOUTHEAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NEAR WINDOM IN COTTONWOOD COUNTY...MOVING TO THE EAST AT 25 MPH...AND WILL BE AFFECTING PORTIONS OF WESTERN MARTIN COUNTY. * LOCATIONS IMPACTED INCLUDE... SHERBURN... FAIRMONT... NORTHROP... TRIMONT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4384 9426 4384 9486 4357 9485 4359 9425 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:59 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 19, 3:59 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 359 PM CDT WED JUL 19 2006 .DISCUSSION... THINGS HAVE PANNED OUT THIS AFTERNOON PRETTY MUCH AS THOUGHT YESTERDAY. MORNING MCS AND ELEVATED CONVECTION WHICH SPAWNED SOME SCT BOUTS OF SEVERE WEATHER HAS PRETTY MUCH PUT THE KABOSH ON ANY NEW DEVELOPMENT OVER MUCH OF OUR CWA THIS EVENING. THE ONLY AREA STILL OF CONCERN IS NEAR THE IOWA BORDER (WHERE DECENT CAP STILL IN PLACE) WHERE WARM FRONTAL BNDRY ASSOCIATED WITH DEVELOPING SURFACE WAVE OVR NW IOWA WILL BE LINE OF POSSIBLE EXPLOSIVE THUNDERSTORM GENESIS LATE THIS AFTERNOON AND EARLY THIS EVENING. BUT EXPECT SPC HAS CONTINUED THE TREND OF SAGGING AREA OF MDT SVR THREAT SINCE EARLY THIS MORNING FARTHER SOUTH. THEIR THINKING PLACES BEST THREAT JUST SOUTH OF OUR SOUTHERN TIER COUNTIES AND THEN SE INTO IL. BEST BULK SHEAR...LAPSE RATES...VGPS...JOULES...AND 250MB DIVERGENCE COUPLETS DEFINITELY OVER THIS REGION. HOWEVER...ENOUGH PARAMETERS STILL IN PLACE COUPLED WITH BEST HEATING...FOR POSSILBE ISOLATED SEVERE OVER OUR FAR SOUTH CENTRAL COUNTIES THIS EVENING. REMAINDER OF CHANCE OF SLIGHT TO CHANCE POPS ASSOCIATED WITH COOL FRONT EXPECTED TO SWEEP THROUGH MUCH OF THE FA BY LATE TONIGHT. USED GSF40 FOR TIMING OF SHORT TERM THINKING...WITH NEXT CHANCE OF PRECIP EXPECTED LATE THU NIGHT INTO FRI AFTERNOON OVER WESTERN TWO THIRDS OF CWA...IN RESPONSE TO BEST THETA E ADVECTION/310K COND PRESSURE DEFICITS. MOISTURE WILL BE THE WILD CARD WITH SPECIFIC HUMIDITY LEVELS ONE HALF TO ONE THIRD CURRENT VALUES. UPPER LEVEL SUPPORT FOR SYSTEM WILL ALSO BE SOMEWHAT MUTED. NEXT SLT CHANCE POPS EXPECTED SATURAY AFTN WITH EVEN WEAKER SHORT WAVE. OTHER THEN THAT EXPECT A NORMAL TEMPERATURE REGIME INTO THIS WEEKEND. && LONGER TERM...SATURDAY NIGHT THROUGH WEDNESDAY LONG WAVE HEIGHT PATTERN TO TURN MORE MERIDIONAL BY START OF LONG RANGE FCST PD...THEN BY MIDWEEK THE WRN CONUS RIDGE IS PROGGED TO OSCILLATE BACK EWRD INTO THE MISS VALLEY. NEAR SEASONAL TEMPS TO END THE WEEKEND WITH A CANADIAN HIGH SLIDING SE OVER THE UPPER LAKES. FINAL AND STRONGEST RIPPLE IN NW FLOW TO BRING A SFC FRONT THRU AREA ON MON. SO SLIGHT CHANCES OF PRECIP ON SUN NIGHT AND MON STILL LOOK GOOD FOR ERN AREAS. AS THE RIDGE BUILDS BACK DURING THE END OF THE WEEK THE WAA RETURN ATTM LOOKS SIGNIFICANT ENOUGH FOR POPS ON WEDS. 1000-500MB THICKNESSES BACK NEAR TO 580 DAM PROGGED BY THE 12Z GFS FOR WEDS SO FCST HIGHS BACK AT 90F. .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && AZ/MF
Hazardous weather outlook, Jul 19, 7:52 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 752 PM CDT WED JUL 19 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 210100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 752 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS MAINLY SOUTH CENTRAL MINNESOTA LATE THIS EVENING AND OVERNIGHT...BUT THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. KAT
In the hours before
Special weather statement, Jul 19, 9:25 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 925 PM CDT WED JUL 19 2006 MNZ083-200300- BLUE EARTH- 925 PM CDT WED JUL 19 2006 ...SIGNIFCANT WEATHER ALERT FOR BLUE EARTH COUNTIES UNTIL 1000 PM CDT... AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE CRYSTAL...OR 13 MILES SOUTHWEST OF MANKATO...AND MOVING EAST AT 25 MPH. ONE HALF INCH HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN CENTRAL BLUE EARTH COUNTY...INCLUDING THE CITY OF LAKE CRYSTAL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KAT
Local storm report, Jul 19, 9:30 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
930 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL ST JAMES 43.98N 94.63W
07/19/2006 M0.75 INCH WATONWAN MN TRAINED SPOTTER
&&
RAHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 9:12 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 48 min |
| Jul 19, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 46 min |
| Jul 19, 10:06 PM CDT | Severe Thunderstorm Warning | MPX | Watonwan | 29 min |
| Jul 19, 10:08 PM CDT | Severe Thunderstorm Warning | MPX | Steele, Waseca | 52 min |
| Jul 19, 10:14 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 61 min |
| Jul 19, 10:27 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth | 38 min |
| Jul 19, 10:38 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 52 min |
| Jul 19, 10:58 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 32 min |
| Jul 19, 11:01 PM CDT | Severe Thunderstorm Warning | MPX | Steele | 44 min |
| Jul 19, 11:12 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin | 48 min |
| Jul 19, 11:58 PM CDT | Severe Thunderstorm Warning | MPX | Martin | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.